MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Model Number PXSLIM045-B
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left femoral artery using a px slim delivery microcatheter (px slim), penumbra coil 400 (pc400s), a penumbra coil 400 detachment handle (handle), and a 5f guide catheter.During the procedure, the physician advanced the 5f guide catheter close to the fistula, then advanced a px slim through the guide catheter and into the target location without any issue.Subsequently, the physician advanced a pc400 with resistance into the target location using the px slim and detached the pc400 using the handle.Next, while advancing another pc400 into the target location using the px slim, the physician experienced resistance and, therefore, decided to remove the pc400 and saved for later use.The physician then attempted to advance the px slim to loosen the resistance; however, when the physician injected contrast through the px slim, the midshaft of the px slim was noticed to be damaged.Therefore, the px slim was removed and confirmed to be kinked.The procedure was completed using a new px slim, the same pc400, and handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned px slim revealed that the catheter was fractured.This fracture is likely the reported kinked location.If the px slim is manipulated against resistance, damage such as a kink may occur.Further manipulation of a kinked device may worsen to a fracture.The root cause of resistance could not be determined.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12926034
Report Number3005168196-2021-02734
Device Sequence Number5647755
Product Code DQY
UDI-Device Identifier00814548016412
UDI-Public00814548016412
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model NumberPXSLIM045-B
Device Catalogue NumberPXSLIM045
Device Lot NumberF104034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexMale
Date Report Sent to FDA01/01/2005